Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 271, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2003, 3:25 PM EDT for Butler County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2003, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 7, 2003, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Butler County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 071925 SVRILN OHC017-072000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EDT THU AUG 7 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN OHIO... * UNTIL 400 PM EDT... * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF OXFORD...MOVING WEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILLVILLE... OKEANA... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3940 8454 3958 8460 3947 8482 3934 8482
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 2:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT THU AUG 7 2003 UPPER TROF OVER ILN CWA CONTINUES TO AFFECT THE AREA. NOT A LOT OF CHANGE WILL OCCUR TO THE PATTERN OVER THE NEXT COUPLE DAYS WITH BERMUDA HIGH BLOCKING EASTWARD PROGRESS OF THE TROF. RELATIVELY COLD AIR ALOFT WILL KEEP THINGS UNSTABLE. SURFACE MAP HAS BROAD WEAK LOW CENTERED OVER NORTH CAROLINA. RATHER MOIST AND UNSTABLE AIRMASS IN PLACE WILL REMAIN VIRTUALLY UNCHANGED THROUGH SATURDAY. WEAK FORCING WILL CONTINUE TO RESULT IN DIURNAL THUNDERSTORMS DRIVEN BY DAYTIME HEATING. SCT TSRA ONGOING THIS AFTERNOON ESPECIALLY ALONG A WEAK DEFORMATION ZONE THROUGH SOUTHEAST OHIO. STORMS SHOW LITTLE FORWARD MOTION...GIVING A FEW PROBLEMS WITH FLOODING AND DOWNBURSTS. ACTIVITY WILL FADE WITH LOSS OF DAYTIME HEATING. FOR THIS EVENING...ILL BE CARRYING POPS SIMILAR TO WHAT WE HAVE THIS AFTERNOON...40 IN OUR SOUTHEAST...GRADING TO 30 AT DAY CVG AND CMH...AND 20 WEST CENTRAL OHIO. FORECAST THROUGH SATURDAY WILL FEATURE MORE OF THE SAME WITH CHANCE POPS FOR MAINLY AFTERNOON AND EVENING TSRA. WILL HAVE HIGHER POPS EAST WHERE MODELS AGREE IN KEEPING MORE PVA AND MOISTURE ON THE FRONT SIDE OF THE UPPER TROF. TEMPS: WILL RAISE OVERNIGHT LOWS TO MID 60S. HIGHS AROUND 80 STILL LOOK GOOD. EXTENDED...TROF NOT IN A HURRY TO LEAVE...SO IM RETAINING POPS THROUGH TUESDAY. MRF SHOWS UPPER RIDGE BUILDING IN ON WEDNESDAY AND THURSDAY. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 7, 3:06 AM EDT, 12 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 306 AM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. SINCE THE NATURE OF THESE STORMS WILL BE ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS ARE NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ON FRIDAY AND SATURDAY MAY PRODUCE TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. SINCE THE NATURE OF THESE STORMS WILL BE ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS ARE NOT EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 7, 1:23 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0123 PM EDT THU AUG 07 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM PICKERINGTON OH DOWNBURST
08/07/03 FAIRFIELD NMRS TREES DOWN
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 40 min |
| Aug 7, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 22 min |
| Aug 7, 4:48 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 42 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 35 min |
| Aug 7, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 21 min |
| Aug 7, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 32 min |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 46 min |
| Aug 7, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.